Alert archive / Massachusetts / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Boston/Norton, MA

January 23, 20144 counties in Massachusetts

NWS Boston/Norton, MA issued this wind chill advisory at Jan 23, 2014, 3:48 PM EST for 4 counties in Massachusetts. It took effect at Jan 23, 2014, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:48 PM EST (20:48 UTC)
In effect from
Jan 23, 2014, 7:00 PM EST
Expired
Jan 24, 2014, 10:03 AM EST
In force
15 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS41 KBOX 232048
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EST THU JAN 23 2014

MAZ002>004-008>012-240500-
/O.NEW.KBOX.WC.Y.0005.140124T0000Z-140124T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER
348 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
FRIDAY.

* LOCATIONS...INCLUDE WESTERN AND CENTRAL PORTIONS OF
  MASSACHUSETTS.

* HAZARD TYPES...INCLUDE BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 19 BELOW.

* TIMING...THIS EVENING THROUGH FRIDAY MORNING. 

* IMPACTS...INCLUDE POSSIBLE FROSTBITE WHICH COULD LEAD TO
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN DUE TO BITTERLY COLD
  WIND CHILL VALUES.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...3 BELOW TO 9 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
896 
WWUS41 KBOX 240254
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EST THU JAN 23 2014

MAZ002>004-008>012-241100-
/O.CON.KBOX.WC.Y.0005.000000T0000Z-140124T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER
954 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

* LOCATIONS...INCLUDE WESTERN AND CENTRAL PORTIONS OF 
  MASSACHUSETTS.

* HAZARD TYPES...INCLUDE BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 15 BELOW.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...INCLUDE POSSIBLE FROSTBITE WHICH COULD LEAD TO 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN DUE TO BITTERLY COLD 
  WIND CHILL VALUES.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...1 BELOW TO 11 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
601 
WWUS41 KBOX 240856
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST FRI JAN 24 2014

MAZ002>004-008>012-241600-
/O.CON.KBOX.WC.Y.0005.000000T0000Z-140124T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER
356 AM EST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* LOCATIONS...INCLUDE WESTERN AND CENTRAL PORTIONS OF 
  MASSACHUSETTS.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 19 BELOW.

* TIMING...THROUGH MID MORNING.

* IMPACTS...INCLUDE POSSIBLE FROSTBITE WHICH COULD LEAD TO 
  HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN DUE TO BITTERLY COLD 
  WIND CHILL VALUES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...2 BELOW TO 6 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS
LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS.
FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX
OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
590 
WWUS41 KBOX 241503
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1003 AM EST FRI JAN 24 2014


MAZ002>004-008>012-241615-
/O.CAN.KBOX.WC.Y.0005.000000T0000Z-140124T1600Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER
1003 AM EST FRI JAN 24 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
CHILL ADVISORY.

LIGHT WESTERLY WINDS WITH TEMPERATURES AROUND THE UPPER-SINGLE
DIGITS TO THE TEENS WILL YIELD WIND CHILL VALUES AROUND THE LOW-
SINGLE DIGITS THROUGHOUT THE DAY. 

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:43 PM EST, 5 minutes earlier.

Area forecast discussion, Jan 23, 3:43 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EST THU JAN 23 2014

.SYNOPSIS...

ARCTIC COLD TEMPERATURES AND DRY CONDITIONS CONTINUE INTO FRIDAY.
BUT BEGINNING FRIDAY NIGHT CONDITIONS BEGIN TO MODERATE TOWARDS
SEASONABLE LEVELS AS A COLD FRONT WITH SCATTERED SNOW SHOWERS
SWEEPS ACROSS THE REGION SATURDAY. ANOTHER SURGE OF ARCTIC AIR
FOLLOWS SUNDAY. A FAST MOVING LOW PRESSURE MAY BRING SOME LIGHT
SNOW SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

ANOTHER COLD AND DRY NIGHT. FORECASTED LOWS IN THE SINGLE DIGITS TO
SEVERAL DEGREES BELOW ZERO COMBINED WITH BREEZY W/NW FLOW WILL YIELD
WIND CHILL VALUES BETWEEN -10 TO -20 DEGREES. DO NOT BELIEVE CLOUDS
TO BE MUCH OF A CONCERN WITH SURFACE HIGH PRESSURE BUILDING FROM THE
WEST ALLOWING FOR INCREASING SUBSIDENCE AS THE POSITIVELY-TILTED
TROUGH AXIS /PER WATER VAPOR SATELLITE/ SLOWLY SWEEPS ACROSS THE NE
CONUS. ANTICIPATING CLEARING CONDITIONS ACROSS THE INTERIOR TOWARDS
MORNING...OCEAN-STRATUS HANGING OUT OVER THE WATERS.

WILL HOIST WIND CHILL ADVISORIES ACROSS MASSACHUSETTS WHERE WIND
CHILL VALUES AT OR BELOW -15 DEGREES EXPECTED. WIND CHILL VALUES
FOR THE MOST PART WILL REMAIN ABOVE -15 DEGREES ACROSS CT...AND
ABOVE THE -20 DEGREE THRESHOLD FOR NEW HAMPSHIRE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

*/ FRIDAY...

HIGH PRESSURE BUILDS INTO THE NORTHEAST CONUS LATE FROM THE SOUTH
AND WEST. W WINDS DIMINISH UNDER THE INFLUENCE OF HIGH PRESSURE...
DRY AIR...AND SUBSIDENCE. ALTHOUGH MOSTLY CLEAR CONDITIONS /EXCEPT
OVER THE WATERS WHERE OCEAN-EFFECT STRATUS AND SNOW-SHOWERS WILL BE
POSSIBLE/ THE AIRMASS ALOFT REMAINS UNCHANGED WITH READINGS AROUND
-20 DEGREES AND CONSIDERING THE ARCTIC COLD OVERNIGHT EXPECTING
HIGHS AROUND THE UPPER-SINGLE DIGITS TO MID-TEENS.

WIND CHILL VALUES AT OR GREATER THAN -15 DEGREES WILL RECEED DURING
THE MID-MORNING HOURS DURING WHICH TIME THE WIND CHILL ADVISORY
SHOULD BE ALLOWED TO EXPIRE.

*/ FRIDAY NIGHT...

HIGH PRESSURE SLIDES EAST AS A STRONG AREA OF LOW PRESSURE
APPROACHES FROM THE WEST...SWEEPING ACROSS THE GREAT LAKES REGION.
WINDS VEER S/SW IN RESPONSE AND AMPLIFY INTO MORNING TO NEARLY 50-60
MPH JUST 2 KFT AGL. INCREASING ISENTROPIC UPSLOPE OF WESTERN
ATLANTIC MOISTURE IN A REGION OF FALLING HEIGHTS YIELDS NOT ONLY THE
LIKELIHOOD OF INCREASING CLOUDS BY MORNING...BUT THE CHANCE FOR SNOW
SHOWERS OVER WESTERN AND SOUTHEASTERN PORTIONS OF NEW ENGLAND.

WITH INCREASING S/SW ONSHORE FLOW...ANTICIPATING A NON-DIURNAL TREND
IS SURFACE TEMPERATURES SOMETIME AROUND MIDNIGHT. LOW CONFIDENCE
CONCERNING WIND HEADLINES...AND FEEL ANY SNOW ACCUMULATIONS WILL BE
LIGHT ON THE ORDER OF A TRACE. SHOULD REMAIN WARM ENOUGH ALONG
WITH ANTICIPATED WINDS TO NEGATE THE ISSUANCE OF ANOTHER WIND
CHILL ADVISORY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

* MODERATING TEMPERATURES SAT WITH SCATTERED SNOW SHOWERS
* ANOTHER REINFORCING SHOT OF ARCTIC AIR ARRIVES SUNDAY
* A FAST MOVING LOW PRESSURE MAY BRING MORE SNOW SUNDAY/MONDAY

OVERVIEW...

PERSISTENT PATTERN OF WEST COAST RIDGE LEADING TO DOWNSTREAM
NEGATIVE HEIGHT ANOMALIES ACROSS THE GREAT LAKES AND THROUGHOUT NEW
ENGLAND THROUGH MUCH OF THIS PERIOD. THIS WILL RESULT IN BELOW
NORMAL TEMPERATURES DURING MUCH OF THE LONG TERM. THE EXCEPTION WILL
BE MODEST MODERATION FRIDAY NIGHT AND SATURDAY...AS A PORTION OF THE
EASTERN MID-LEVEL TROUGH LIFTS OUT BEFORE A REINFORCING SHOT OF
ARCTIC AIR ARRIVES FOR SUNDAY. A COUPLE PERIODS FOR PRECIPITATION
DURING THIS PORTION OF THE FORECAST. SCATTERED SNOW SHOWERS POSSIBLE
SATURDAY AHEAD OF A COLD FRONT. THEN A FAST MOVING ARCTIC WAVE MAY
BRING SOME LIGHT SNOW SUNDAY NIGHT INTO MONDAY...ALTHOUGH THERE HAVE
BEEN DIFFERENCES WITH TRACK/TIMING OF THIS WAVE.

SATURDAY...PERSISTENT SOUTHWEST WINDS PROMPT A BIT MORE MODERATION
IN TEMPERATURES AHEAD OF A COLD FRONT. SCATTERED SNOW SHOWERS ARE
EXPECTED AS THIS FRONT MOVE THROUGH. ALTHOUGH ACROSS SOUTHEAST
MA/CAPE/ISLANDS IF MAY GET WARM ENOUGH FOR A MIX OR CHANGEOVER TO
RAIN SHOWERS.

SATURDAY NIGHT...A COLD FRONT CROSSES SOUTHERN NEW ENGLAND...WHICH
WILL BRING A REINFORCING SHOT OF ARCTIC AIR.

SUNDAY/MONDAY...MODERATE CONFIDENCE WITH TIMING...AS 23/00Z GUIDANCE
HAS STARTED TO CONVERGE ON A SOLUTION.  EXPECTING A FAST MOVING LOW
PRESSURE EMERGING FROM THE GREAT LAKES TO POSSIBLY BRING LIGHT SNOW
AND GUSTY WINDS TO THE REGION SUNDAY NIGHT/MONDAY. AT THIS TIME...THE
PROJECTED STORM TRACK WOULD MAKE THIS MORE OF A CONCERN ACROSS
NORTHERN NEW ENGLAND. SOUTHERN NEW ENGLAND WOULD SEE MORE SNOW
SHOWERS AHEAD OF A COLD FRONT.

TUESDAY AND WEDNESDAY...POTENTIAL FOR WELL BELOW NORMAL
TEMPERATURES...THE MIDDLE OF NEXT WEEK LOOKS DRY FOR SOUTHERN NEW
ENGLAND WITH A SURFACE HIGH PRESSURE RIDGE EXTENDING INTO OUR
AREA.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.TAF FORECAST PERIOD /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

VFR. WEST WINDS GUSTING AT TIMES AROUND 20 KTS. NUISANCE CIGS NEAR
THE S/SE SHORELINE TERMINALS WITH OCEAN-EFFECT STRATUS...AND FOR
THE N/W HIGHER TERRAIN DUE TO FETCH OFF THE EASTERN GREAT LAKES.
WINDS LESSEN THROUGH FRIDAY WHILE GRADUALLY VEERING S/SW LATE.
WILL SEE WINDS ENHANCE FRIDAY NIGHT WITH INCREASING CIGS AND THE
CHANCE OF -SN. LOW-END VFR TO MVFR CIGS AND VSBYS POSSIBLE. COULD
SEE SOME LLWS IMPACTS WITH A 50 KT JET 2 KFT AGL BY SATURDAY
MORNING.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

SATURDAY/SATURDAY NIGHT...MODERATE CONFIDENCE. CIGS/VSBYS LOWERING
WITH AREAS OF MVFR DEVELOPING IN SCT SNOW SHOWERS MOVING WEST TO
EAST ACROSS THE REGION. LOCALIZED IFR POSSIBLE.

SUNDAY....MODERATE CONFIDENCE. MAINLY VFR.

SUNDAY NIGHT/MONDAY...LOW CONFIDENCE. POTENTIAL FOR MVFR IN
LIGHT SNOW.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT-TERM FORECAST /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

SWELL FROM THE DEPARTING STORM WILL BE SLOW TO DIMINISH UNDER
BREEZY WEST WINDS OVERNIGHT /GUSTS 20 TO 25 KTS AT TIMES/.
COMBINED WITH VERY COLD ARCTIC AIR AND CHILLY OCEAN TEMPS...BOTH
SMALL-CRAFT AND FREEZING SPRAY ADVISORIES ARE IN EFFECT FOR THE
WATERS THROUGH FRIDAY.

WILL SEE A BRIEF REPRIEVE IN WIND AND WAVE ACTION LATE FRIDAY INTO
FRIDAY NIGHT...BUT CONDITIONS BEGIN TO ENHANCE AFTER MIDNIGHT
SATURDAY WITH INCREASING S/SW WINDS IN EXCESS OF 25 KTS. LIGHT
SNOW MAY OVERSPREAD THE WATERS BY SATURDAY MORNING.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT AND SATURDAY...SW WINDS INCREASE AND SEAS BUILD AHEAD
OF AN APPROACHING COLD FRONT.  MODERATE FREEZING SPRAY FRI NIGHT.
TEMPS SHOULD WARM ABOVE FREEZING SATURDAY. MODERATE CONFIDENCE ON
WINDS REACHING GALE FORCE DURING SATURDAY.

SATURDAY NIGHT/SUNDAY...MODERATE CONFIDENCE...GALE OR NEAR GALE
FORCE POST FRONTAL WEST WINDS. SHARPLY COLDER AIR BRINGS A RENEWED
RISK FOR FREEZING SPRAY.

MONDAY...THE POTENTIAL APPROACH OF A LOW PRESSURE FROM THE WEST
BRINGS CHANCE FOR SMALL CRAFT ADVISORY WINDS AND CONTINUED ROUGH
SEAS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST FRIDAY
     FOR MAZ002>004-008>012.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ231-232-235-
     237.
     FREEZING SPRAY ADVISORY UNTIL 11 AM EST FRIDAY FOR ANZ231>233-
     235-250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ250-254-
     255.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR ANZ251.
     SMALL CRAFT ADVISORY UNTIL 8 PM EST FRIDAY FOR ANZ256.

&&

SYNOPSIS...BELK/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...BELK/SIPPRELL
MARINE...BELK/SIPPRELL
Hazardous weather outlook, Jan 23, 11:19 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1119 AM EST THU JAN 23 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241630-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1119 AM EST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
PORTIONS OF SOUTHERN NEW HAMPSHIRE...AND ALL OF RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-254>256-241630-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1119 AM EST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-241630-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1119 AM EST THU JAN 23 2014

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:57 AM ESTHeavy Freezing Spray AdvisoryBOX33 hr
Jan 23, 4:17 PM ESTGale WatchBOX12 hr

Nearby

Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.